MAUDE Adverse Event Report: CONMED UTICA STEALTH 44 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 44 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-144
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found 3 other similar events reported for this lot number involving 4 devices for this lot; however, none have been confirmed.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: to avoid damage to the trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, (b)(4), stealth 44 lhook lap elec pkg was being used on (b)(6) 2021 during a bariatric procedure and "electrode fell into the patient¿s abdominal cavity upon insertion.It was fished out and retrieved by the surgeon." there was a delay of 2 minutes.The procedure was completed with an alternate same device.There was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Report was updated to reflect the device evaluation.Type of investigation was updated from device not returned to device returned.Investigation findings updated from no findings available to fracture problem manufacturer narrative: reported event of electrode detaching is confirmed.Received one 60-5274-144 in opened original packaging.Lot number was verified.Performed a visual inspection, the electrode is not attached to the device.Soldering is present on the electrode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found 3 other similar events reported for this lot number involving 4 devices for this lot; however, only one has have been confirmed.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame 231,855 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: to avoid damage to the trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-5274-144, stealth 44 lhook lap elec pkg was being used on (b)(6) 2021 during a bariatric procedure and ¿electrode fell into the patient¿s abdominal cavity upon insertion.It was fished out and retrieved by the surgeon.¿ there was a delay of 2 minutes.The procedure was completed with an alternate same device.There was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Correction: e1 was changed to the correct address.Reported event is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found 3 other similar events reported for this lot number involving 4 devices for this lot; however, none have been confirmed.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame 231,855 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: to avoid damage to the trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
STEALTH 44 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13117220
Report Number1320894-2021-00462
Device Sequence Number4518067
Product Code GEI
UDI-Device Identifier30653405010740
UDI-Public(01)30653405010740(17)260606(10)202106071
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model Number60-5274-144
Device Catalogue Number60-5274-144
Device Lot Number202106071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/03/2021
03/11/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date12/31/2021
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic